Does Modafinil Make You Crash?

Written on March 10, 2022 by | Reviewed by William Gallagher, MNeuroSci

In this article, I will discuss my experiences with Modafinil, how to minimize the crash, and what to do if Modafinil makes you feel sick.

One thing I really love about Modafinil is that it doesn't make me crash which isn't the case whenever I take caffeine.

I can't say it's the same for everybody, but I've heard dozens of people noting that Modafinil causes zero crashes.

When I use Modafinil, I feel great and alert until around 8 pm.

When it's close to 8 pm, I start feeling tired. It's nothing drastic; just slight drowsiness that overcomes me.

Now keep in mind I always take my dosage (50 to 100mg) around noon.

Why Would Modafinil Make You Crash?

Modafinil blocks the re-uptake of dopamine, which is responsible for regulating our mood. Once dopamine levels are high, you feel awake and alert.

Modafinil also affects the neurotransmitters: Glutamate and GABA. The sensitivity of glutamate is increased, and in turn, leads to greater excitability in neurons.

GABA is increased which results in a more stimulating feeling.

The aforementioned effects are what I feel when I take Modafinil.

Personally, I think that Modafinil feels more like a natural stimulant than amphetamines or Adderall since it doesn't make me feel jittery or anxious.

Modafinil makes me feel clear-headed, energetic, and focused. I am able to think fluidly and at a higher speed.

I don't have the same urge to take a nap when I'm working after taking Modafinil, although sometimes I do feel tired around 8 pm which is normal after a hectic day.

Taking Modafinil at noon will give you the most energy and alertness throughout your day.

If you take your dosage at 4 pm, it'll make it harder for you to fall asleep at night.

How To Avoid Any Comedown

One of the big problems associated with taking stimulants is the comedown, or crash.

That being said, I haven't really experienced a comedown on Modafinil.

Now, keep in mind I only take a relatively small dose, so that might explain it.

If I had to give you some tips on how to avoid any potential side-effects/crashes I would say that:

  1. Don't go nuts with the dosage (50mg to 100mg is enough. You don't need 200mg).
  2. Don't take Modafinil later in the day (keep it consistent and take it early in the morning or around noon).
  3. Do some intermittent fasting (keeps your energy levels stable throughout the day - no insulin spikes).
  4. Eat a high-fat keto diet with plenty of eggs (eggs are filled with Choline - prevents headaches).
  5. Drink plenty of water and electrolytes (go get Sodium chloride, pink salt and Potassium chloride and mix it together in a bottle).
  6. Get some good quality sleep (good sleep is essential for recovery)

Remember, I'm not a medical professional. This is just what's working for me to prevent any crashes or side-effects from Modafinil.

I've seen some people struggle with Modafinil - feeling sick, or nauseated.

I've never personally experienced that. That being said I have experienced headaches which is easy to fix - just drink plenty of water and electrolytes.

If you experience any kind of nausea, fever or sickness when using Modafinil then don't continue using it. It's as simple as that.

There's really no point in taking a Smart Drug if it makes you feel sick and unproductive, is there?

Personal Experience

One of the things I noticed when taking it, is that I get ZERO crashes from it.

It just slowly tapers off without any noticeable side effects (I'm not even tired afterward).

Modafinil is definitely the best smart drug I've ever used (and I've used plenty).

Now keep in mind that smart drugs like Modafinil are not for everyone. Some people simply don't react well to them which is why I always recommend starting out with a small dose (50mg) and seeing how you react to it.

Modafinil can make you feel great, or it can make you feel sick, but I think the chances of the latter are minimal.

If you want something that will give you an energy boost then Modafinil is perfect for that - but don't take too much. I wouldn't recommend taking more than 100mg or you may find yourself in the "crash zone".

That being said, I've never personally experienced any sort of crash on Modafinil, but I have experienced some headaches which I fixed with electrolytes and Choline (consuming 4-5 eggs and saltwater).

Remember, Modafinil is not for everyone. Some people don't react well to it which is why I always recommend starting out with a small dose (50mg) and see how you react to it.